MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR80104
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 09/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly separated from the shaft of the catheter and could not be removed from the sheath.It was further reported that the entire sheath and balloon were taken out together and a new sheath was inserted.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had a break at the proximal balloon joint.It was further reported that the shaft of the catheter could not be removed from the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were reviewed.The first photo shows that the device appeared bloody and the guide wire lumen was exposed.The device also had a break at the proximal balloon joint and the balloon has been covered by the sheath.The second photo shows that the device was bloody and the sheath has been removed from the balloon.The device had a break at the proximal balloon joint and the guide wire lumen was exposed.Therefore, based on the photo review, the reported break and retraction problem can be confirmed.Therefore the investigation reported for the catheter break was confirmed as the device had a break at the proximal balloon joint.The investigation reported for the retraction problem was also confirmed from the submitted photo that the inner guidewire lumen was pulled out from the catheter during the withdrawal.The retraction issue is likely the root cause for the proximal balloon joint break.However, the definitive root cause for the retraction issue could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11670371
Report Number2020394-2021-00859
Device Sequence Number19622135
Product Code LIT
UDI-Device Identifier00801741059544
UDI-Public(01)00801741059544
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR80104
Device Catalogue NumberDR80104
Device Lot Number93WE0075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;